Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 76, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 1998, 6:32 PM CDT for Waushara County, Wisconsin. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1998, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 18, 1998, 7:45 PM CDT
- In force
- 73 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Waushara County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 182332 RRA SVRGRB WIC137-190045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 632 PM CDT THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN CENTRAL WISCONSIN * UNTIL 745 PM CDT * AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTH OF NECEDAH TO NEAR PORTAGE. MOVEMENT WAS EAST AT 40 MILES AN HOUR. * THE SEVERE THUNDERSTORMS WILL BE NEAR... COLOMA BY 650 PM WAUTOMA BY 710 PM REDGRANITE BY 725 PM THESE THUNDERSTORMS WILL PRODUCE WINDS TO 70 MPH. WINDS THIS HIGH CAN CAUSE DAMAGE TO BUILDILNGS UNDER CONSTRUCTION...AND DOWN TREES AND POWER LINES. MOVE TO A STURDY SHELTER. JKL/AK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:00 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 18, 2:00 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT THU JUN 18 1998 MAIN FCST CONCERN IS SVR TSTM THREAT FOR THIS EVG. STG/SVR STORMS CURRENTLY IMPACTING THE SOUTHERN PORTION OF THE FCST AREA WITH TORRENTIAL RAIN AND GUSTY WINDS. STORMS BLEW UP IN MOISTURE/ INSTABILITY AXIS ACROSS SW WI...AHEAD OF SIGNIFICANT MID-LEVEL S/W TROF (AS VERIFIED BY STG BACKING ON BLR PROFILER AROUND 500 MB). STRONG DYNAMICS WILL PERSIST INTO THE EVG HOURS AS S/W ENERGY MOVES THROUGH AND WARM FRONT LIFTS NORTH INTO C/EC WI...SO THREAT OF SVR STORMS TO CONTINUE. EXPECT ACTIVITY TO WIND DOWN IN C/EC LATE TONIGHT AS WARM FRONT MOVES THROUGH AND DRY SLOT WORKS INTO THE AREA. WITH SOUTHEAST WINDS CONTINUING TO ADVECT LOW-LEVEL MOISTURE OVER THE RELATIVELY COOL WATERS OF LK MICH...EXPECT LOCALLY DENSE FOG TO DEVELOP ALONG THE LKSHR. MAIN PRECIP THREAT TOMORROW SHOULD BE OVER NC/NE WI...IN VCNTY OF SFC/H8 FRONTS AND BEST INSTABILITY ADXIS. MOS MIN TEMPS FOR TONIGHT LOOK A LITTLE COOL. KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:36 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 54 min |
| Jun 18, 1:46 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 59 min |
| Jun 18, 5:47 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.